Results 1 to 7 of 7
Like Tree1Likes
  • 1 Post By Sunny mom
Cyclobenzaprine and Ultram
  1. #1
    Joeleosis is offline New Member
    Join Date
    May 2008
    Posts
    2

    Default Cyclobenzaprine and Ultram

    Hello,

    My doctor recently prescribed me both Cyclobenzaprine and Ultram on the same prescription. She had discussed the Cyclobenzaprine as a muscle relaxant but did not tell me she was prescribing Ultram. When I started reading the prescriptions after picking them up, it indicated that you should not take either drug while using the other. After reading information about the drugs on drugs.com it indicated the same.

    I was hoping someone could give me further insight into this. I am comfortable taking the Cyclobenzaprine but I am worried about taking Ultram after reading about it. Not to mention I don't want to combine two drugs that should not be taken together. What should I do about this?

  2. #2
    ymccormack is offline Member
    Join Date
    Jul 2007
    Posts
    278

    Default

    I would question the Ultram. I've seen posts from people who started with a small amount....got hooked...worked their way up to large amounts....then had seizures from taking too many.

    If you are going to take a pain killer...and prepared for all the issues that come with taking pain killers....then go ahead and take a real pain killer...not Ultram.

    Keep in mind that weak pain killers such as Ultram, vicoden and percosets...they start off working well. But they are not intended to take over the long term - good for stuff like post operative and dental surgery...pain that is shortlived.

    What happens is that these drugs are short acting....you get a tolerance very quickly....and end up taking huge amounts just to feel them. If you are ready to be on pain killers for a chronic condition....be prepared for the problems they bring. You can read any thread on here to learn what is in store.

    Again....if you have severe pain - it's perfectly reasonable to take pain killers for it. You just need to be fully aware of all the potential issues.

    Good Luck

    YM

  3. #3
    Joeleosis is offline New Member
    Join Date
    May 2008
    Posts
    2

    Default

    Thanks for the response.

    Well I have been dealing with chronic pain from a car accident for a while. She actually prescribed the Ultram ER, a time release pain killer. And I've told her that I don't want any narcotics and opiates, I've seen too many people get hooked to those. Norco, baclofin, darviset, percoset, vicoden, etc all do absolutely nothing. I've been doing conventional pain therapy but have had minimal relief. So I've been bounced around a lot of different pain killers and muscle relaxers but I seem to have some sort of tolerence for them. Not to mention IB profin absolutely kills my stomach so my muscles are always flared up from not being able to take that.

    But I think I will stay away from the Ultram, thanks.

  4. #4
    ChemicallyAltered is offline New Member
    Join Date
    May 2008
    Posts
    3

    Default

    Quote Originally Posted by Joeleosis View Post
    Thanks for the response.

    Well I have been dealing with chronic pain from a car accident for a while. She actually prescribed the Ultram ER, a time release pain killer. And I've told her that I don't want any narcotics and opiates, I've seen too many people get hooked to those. Norco, baclofin, darviset, percoset, vicoden, etc all do absolutely nothing. I've been doing conventional pain therapy but have had minimal relief. So I've been bounced around a lot of different pain killers and muscle relaxers but I seem to have some sort of tolerence for them. Not to mention IB profin absolutely kills my stomach so my muscles are always flared up from not being able to take that.

    But I think I will stay away from the Ultram, thanks.

    Yeah, I would have to agree on the Ultram. Ultram is what started my opiate addiction. They are highly addictive and the withdrawls are worse than methadones or hydromorphone in my experience. They are much more powerful than Drs realise. Drs like to prescribe them more often and in abundance because they aren't DEA scheduled, yet. But they are on their way to the list. The ER's are even worse because they come anywhere from 100 to 400 mgs, they are also super expensive. I remember my insurance would not pay for them and they we're 230$ for 30! I believe it was the 200mg ones. I would always choose tramadol over diladid or oxycontin anyday, if that tells you anything.

    I am pretty sure it is okay to take flexeril with ultram. My husband had the two prescribed to him and took both as directed for a long while. I think the flexeril can become habit forming, to some people.

  5. #5
    vduda is offline Member
    Join Date
    Jan 2008
    Location
    Florida
    Posts
    446

    Default

    My doctor use to give me handfuls of samples of Ultram. Are they really that addicting? What is the addicting agent in Ultram? And why is not a schedule 2 controlled substance if it is stronger than hydromorphine. I took hydromorphine and Methadone and the withdrawals were horrible. You can go through withdrawals from Methadone for over a month.

    Do you actually get a euphoric feeling like the opiates. I recall taking ultram a few times and it did nothing to me. I've heard others speak about this, it is just hard to believe...not that I'm calling anyone a liar.

    VJ
    Last edited by vduda; 05-12-2008 at 12:22 PM.

  6. #6
    dizzie82 is offline New Member
    Join Date
    Jan 2012
    Posts
    2

    Default

    Believe it....i been taking tramadol for 7 years now....im trying to get off of them....tried weaning myself....not working...my body wants what it wants and it is like i have another person inside of me punching me in different places saying take the pill or your whole body would hurt....ive never used drugs....street drugs....don't even know where to start to get them....don't know what most of them look like....the embarrassing part is im addicted to these damn pills and i feel like a junkie....what the tramadol does is it sugar coats your brain into thinking the body is not hurting....tramadol replaces the natural pain releiving chemicals in your body and makes your brain not poduce those chemicals naturally....now....where the withdrawals come in....if the body don't have that natural chemical or the tramadol....then your body starts to hurt....and it takes time for it to jumpstart your brain into making it's own natural pain relieving chemical....i use to love ultram, tramadol.....but now i hate it...cause i know i am going to be tired in the morning time if i don't take it.....when i don't have tramadol i have lots of pain,......my body is sluggish....my heart rate goes sky hight.....and hot....my temparture rises to 104....and that is where i think the seisurez come in.....your body tempature rises...and your brain cant take the heat....luckily i haven't had a siesure....i have put myself in a tub of cold water to bring my temparture down.....cramps....legs hurt when i walk....when i am still....i get confined in one place on the couch or on the bed....i can't walk....cant do nothing....i wish i can quit....but i can't handle two days of the withdrawals....i can handle hurting....i just can't handle the depression and the weakness.....(energy drained) being tired.....i don't like that..they say it is best if you excerise during the withdrawal process.....but when i get up to go to the bath room...my breath is shortened and my heart feels like it is beating out of my chest....so if there is anyone who went through this can you please help me....i really want to get off the pills...but im afraid i took them for so long that i might have to take them for the rest of my life....i have really bad respirtory problems when im going through my withdrawals....but....i don't have breathing problems when i am on tramadol....thanks anyone who will answer....please pray for me....
    Last edited by ddcmod; 07-31-2012 at 03:27 PM.

  7. #7
    Sunny mom is offline Member
    Join Date
    Jun 2012
    Location
    Virginia
    Posts
    179

    Default

    Daisy, you need to speak to your prescribing doctor ASAP. You have some very serious symptoms which could really cause you serious health problems. Your symptoms are alarming, frankly, and I don't want to scare you, but you must tell your doctor exactly what you've spelled out in your post. I don't want to advise you any further because while my DOC was trams, I did not come close to going through what you've gone through. Please don't delay, see your doctor so he/she can properly diagnose you and help you get well...
    toni.s. likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22